While I was on the patch I was instructed not to take any other pain meds at all. The doctor said the patch had enough opiates in it to ease my pain. So I didn't use anything else until I was off the patch a year later. Is your doctor prescribing you tramadol with the patch? If so did he/she say why?
tootsie14: This is a major interaction.This is what our drug interaction says.You should talk with your doctor ASAP unless doctor said nothing do not take the tramadol. The butrans should cover any withdrawal. Applies to: Butrans (buprenorphine), tramadol
Ask your doctor before using buprenorphine together with traMADol. This can increase the seizure risk if you are taking other opioids. Contact your doctor if you experience extreme drowsiness, shallow breathing, slow heartbeat, extreme weakness, cold or clammy skin, feeling light-headed, fainting, or seizures. If your doctor prescribes these medications together, you may need a dose adjustment or special tests to safely use these medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor. AS I SAID UNLESS DOCTOR SAID TO DON'T TAKE THE TWO TOGETHER GOOD LUCK HOPE you get to feeling better
I also wonder if both of these medications were prescribed by the same doctor, or if this is simply a query? If the pain you are experiencing isn't being controlled by the patch then please see your doctor about a potential add on analgesic...
My doc told me I could take my Oxycodone (I have assorted degenerative spinal birth defects, cervical and lumbar) for breakthrough pain, talk to your doctor, for those of us with severe constant chronic pain, the psych may not be enough. I go to a pain management specialist, and she actually confirmed all this with the rep after I read all the scary paperwork that comes with the patch.
I take butrans 20mcgs and tramadol twice a day prescribed by my doctor for about 6 months and haven't had any negative effects. I think it's dangerous if you have a high risk of seizures for it to be dangerous or taking more than 1 or 2 tramadols
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 May 2011 • 2 answers
Updated 11 Apr 2013 • 2 answers
Updated 5 Jun 2017 • 6 answers
Updated 24 Jul 2014 • 6 answers
Updated 15 Jan 2017 • 2 answers